Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 21, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 28, 2017, 5:22 PM CDT for Motley County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2017, 5:22 PM CDT (22:22 UTC)
- Expired
- Mar 28, 2017, 5:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Motley County, TX
The radar
The Lubbock radar (KLBB), 115 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 12:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 28, 3:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
572
WUUS54 KLUB 282222
SVRLUB
TXC345-282245-
/O.NEW.KLUB.SV.W.0021.170328T2222Z-170328T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
522 PM CDT TUE MAR 28 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northern Motley County in northwestern Texas...
* Until 545 PM CDT
* At 522 PM CDT, a severe thunderstorm was located 7 miles northwest
of Matador, moving northeast at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Matador and Northfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Texas.
LAT...LON 3428 10052 3413 10052 3395 10094 3405 10104
3416 10104 3431 10086 3431 10055
TIME...MOT...LOC 2222Z 232DEG 37KT 3407 10094
HAIL...1.50IN
WIND...60MPH
$$
071 follow-up statement
349
WWUS54 KLUB 282235
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
535 PM CDT TUE MAR 28 2017
TXC345-282245-
/O.CON.KLUB.SV.W.0021.000000T0000Z-170328T2245Z/
Motley TX-
535 PM CDT TUE MAR 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN MOTLEY COUNTY...
At 535 PM CDT, a severe thunderstorm was located 8 miles north of
Matador, moving northeast at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Matador and Northfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Texas.
LAT...LON 3428 10052 3413 10052 3400 10083 3411 10092
3422 10097 3431 10086 3431 10055
TIME...MOT...LOC 2235Z 242DEG 38KT 3413 10079
HAIL...1.50IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:56 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 28, 3:56 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 356 PM CDT Tue Mar 28 2017 .DISCUSSION... The main focus for the forecast will be in the immediate future concerning severe potential. Storms have already been firing for the past few hours and are expected to continue into the late afternoon/early evening. Along with hail one of the main threats for areas off the caprock is tornadoes as the warm front begins to push northward and the dryline pushes eastward. The main area of concern with tornadic activity will be along the triple point. One big question concerning convection will be the redevelopment of thunderstorms across the South Plains later this evening as the dryline temporarily retreats westward. Most high-res models show redevelopment of convection along the dryline as far west as the TX/NM state line. Given that models are in a consensus with redevelopment of convection along the dryline and the dryline does show current signs of retreating likely PoPs will be extended northwestward across the FA after 00Z but quickly drop off starting around midnight from west to east. This will also be supported by upper level lift moving in from NM that has already allowed for convection to develop west of the FA. For the long term there are no significant changes with the exception of possible precip for later this weekend. Both global models have come in much drier for the FA with more southwesterly flow aloft. While PoPs are still present in the current forecast they have been lowered to slight chance and may need to be dropped depending on future evolution of the forecasted upper low. .LUB WATCHES/WARNINGS/ADVISORIES... None. && 51
Hazardous weather outlook, Mar 28, 5:12 PM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 512 PM CDT Tue Mar 28 2017 TXZ021>044-292215- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 512 PM CDT Tue Mar 28 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight Scattered severe thunderstorms are expected to continue into this evening, mainly along and east of Interstate 27 into the Rolling Plains. Large hail up to tennis ball size and damaging wind gusts to 60 MPH will be the main threats. Isolated tornadoes are also likely with the greatest potential across the southeast Texas Panhandle into the Rolling Plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Warm temperatures and strong winds may create elevated to critical fire weather conditions on Friday and Saturday afternoons across the South Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely through this evening.
In the hours before
Local storm report, Mar 28, 2:54 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
254 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 6 NE CROSBYTON 33.70N 101.16W
03/28/2017 CROSBY TX NWS EMPLOYEE
DURATION AND STRENGTH UNKNOWN AT THIS TIME.
&&
CORRECTED EVENT TIME
EVENT NUMBER LUB1700089
JMLocal storm report, Mar 28, 3:21 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TORNADO 8 WSW SPUR 33.43N 100.98W
03/28/2017 DICKENS TX STORM CHASER
VERY BRIEF TOUCHDOWN NEAR INTERSECTION OF 405 AND 2794
&&
EVENT NUMBER LUB1700091
JGDLocal storm report, Mar 28, 3:30 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TORNADO 4 SSE DOUGHERTY 33.89N 101.06W
03/28/2017 FLOYD TX STORM CHASER
TORNADO WRAPPED IN RAIN CROSSED CR 28
&&
EVENT NUMBER LUB1700092
JGDLocal storm report, Mar 28, 4:10 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
410 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 6 ESE FLOMOT 34.19N 100.89W
03/28/2017 E1.50 INCH MOTLEY TX STORM CHASER
&&
EVENT NUMBER LUB1700093
JMLocal storm report, Mar 28, 4:21 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 8 NW RALLS 33.76N 101.48W
03/28/2017 E1.50 INCH CROSBY TX EMERGENCY MNGR
&&
EVENT NUMBER LUB1700094
JMLocal storm report, Mar 28, 4:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 11 W GUTHRIE 33.63N 100.51W
03/28/2017 KING TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1700095
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:48 AM CDT | Red Flag Warning | LUB | Bailey, Cochran, Hockley, Lamb, Lubbock, Lynn and 2 more | 9 hr |
| Mar 28, 12:14 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 31 min |
| Mar 28, 12:42 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 33 min |
| Mar 28, 1:08 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 37 min |
| Mar 28, 1:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 23 min |
| Mar 28, 1:40 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Lubbock | 35 min |
| Mar 28, 1:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 32 min |
| Mar 28, 2:13 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd | 62 min |
| Mar 28, 2:18 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza | 27 min |
| Mar 28, 2:30 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Kent | 90 min |
| Mar 28, 2:34 PM CDT | Tornado Warning | LUB | Crosby | 26 min |
| Mar 28, 2:42 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 33 min |
| Mar 28, 2:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 32 min |
| Mar 28, 3:14 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 91 min |
| Mar 28, 3:15 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 30 min |
| Mar 28, 3:18 PM CDT | Tornado Warning | LUB | Dickens | 27 min |
| Mar 28, 3:38 PM CDT | Tornado Warning | LUB | Motley | 37 min |
| Mar 28, 4:01 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 29 min |
| Mar 28, 4:03 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd, Hale, Lubbock | 87 min |
| Mar 28, 4:10 PM CDT | Tornado Warning | LUB | Hall, Motley | 35 min |
| Mar 28, 4:24 PM CDT | Tornado Warning | LUB | Dickens, Kent, King, Stonewall | 36 min |
| Mar 28, 4:24 PM CDT | Tornado Warning | LUB | Crosby, Floyd | 36 min |
| Mar 28, 4:34 PM CDT | Tornado Warning | LUB | Cottle, Dickens, Motley | 26 min |
| Mar 28, 4:39 PM CDT | Tornado Warning | LUB | Hall | 36 min |
| Mar 28, 4:41 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 34 min |
| Mar 28, 4:52 PM CDT | Tornado Warning | LUB | Cottle, Dickens, King | 23 min |
| Mar 28, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 34 min |
| Mar 28, 5:08 PM CDT | Tornado Warning | LUB | Cottle, King | 37 min |
| Mar 28, 5:10 PM CDT | Areal Flood Advisory | LUB | King, Stonewall | 95 min |
| Mar 28, 5:12 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 33 min |
| Mar 28, 5:14 PM CDT | Areal Flood Advisory | LUB | Floyd, Motley | 61 min |
| Mar 28, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 31 min |
| Mar 28, 5:15 PM CDT | Tornado Warning | LUB | Hall | 30 min |
| Mar 28, 5:26 PM CDT | Areal Flood Advisory | LUB | Hall | 64 min |
| Mar 28, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 30 min |
| Mar 28, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 30 min |
| Mar 28, 5:53 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 37 min |
| Mar 28, 6:07 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall, Motley | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.